Nonlinear spectral calculus and super-expanders

Manor Mendel, Assaf Naor

Research output: Contribution to journalArticlepeer-review


Nonlinear spectral gaps with respect to uniformly convex normed spaces are shown to satisfy a spectral calculus inequality that establishes their decay along Cesàro averages. Nonlinear spectral gaps of graphs are also shown to behave sub-multiplicatively under zigzag products. These results yield a combinatorial construction of super-expanders, i.e., a sequence of 3-regular graphs that does not admit a coarse embedding into any uniformly convex normed space.

Original languageEnglish (US)
Pages (from-to)1-95
Number of pages95
JournalPublications Mathematiques de l'Institut des Hautes Etudes Scientifiques
Issue number1
StatePublished - May 2014

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Nonlinear spectral calculus and super-expanders'. Together they form a unique fingerprint.

Cite this